MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 5-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 5-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8710H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure in 2025 and suture was used.During the procedure, it was reported by the sales rep that during an unknown number of cardiovascular procedure across multiple surgeons, the needle popped off mid anastomosis on a coronary button.Surgery was definitely disrupted and the surgeons were displeased.Cases were completed successfully.No patient harm was reported.Device was discarded.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: * if possible, please confirm the number of procedures affected by this issue.(several no exact number shared).How many devices demonstrated the alleged deficiency for each involved patient/event? (2 different sutures).Can you identify the lot number of the product used? ( for product code# d3986 the following lot numbers were on the shelf in the operating room: 103xe0, 104mt8, 1056x5).Were there any unexpected outcomes or complications as a result of the disruption during the surgery? (delay in procedure).Was there any change in the patient¿s postoperative care due to the disruption in the surgery? (none).Please provide the source, name, and title of the external person providing answers for follow-up (i.E., the external person submitting answers to the sales representative).(please refer the attached email).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/10/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 (b18 - device discarded).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Additional information: d 4.Primary udi number, h 6.Health effect - impact code.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 30IN 5-0 D/A RB-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22179736
Report Number2210968-2025-06579
Device Sequence Number12946182
Product Code GAW
UDI-Device Identifier10705031019546
UDI-Public10705031019546
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8710H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/15/2025
07/11/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/11/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown